Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Louisville, KY

June 10, 2013Butler County, Logan County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 10, 2013, 12:01 AM CDT for Butler County, Logan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 12:01 AM CDT (05:01 UTC)
Expired
Jun 10, 2013, 3:00 AM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KY, Logan County, KY

The radar

The Ft Campbell radar (KHPX), 68 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WGUS53 KLMK 100501
FFWLMK
KYC031-141-100800-
/O.NEW.KLMK.FF.W.0004.130610T0501Z-130610T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM CDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 300 AM CDT

* AT 1154 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM REPEATED THUNDERSTORMS OVER THE WARNED AREA. 
COOPERSTOWN ROAD AND LACK ROAD ARE CLOSED IN LOGAN COUNTY. SEVERAL 
STATE ROADS ARE CLOSED SOUTH OF THE BARREN AND GREEN RIVERS IN 
BUTLER COUNTY.

* LOCATIONS IMPACTED INCLUDE...MORGANTOWN...

  IN ADDITION...WELCHS CREEK...MONFORD...COOPERSTOWN...AND LOVE ARE 
INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  MUD RIVER OVERFLOWS ONTO STATE HIGHWAY 1040.
  WATER OVERFLOWS A LOW LYING AREA AT THE INTERSECTION OF COOPERSTOWN
  AND INSCO ROAD.

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO A HALF AN INCH ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3692 8704 3738 8657 3734 8647 3730 8646
      3718 8658 3718 8662 3714 8661 3686 8689

$$

SCHOETTMER
2 follow-up statements
948 
WGUS73 KLMK 100718
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 AM CDT MON JUN 10 2013

KYC031-141-100800-
/O.CON.KLMK.FF.W.0004.000000T0000Z-130610T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-BUTLER KY-
218 AM CDT MON JUN 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BUTLER AND NORTHERN LOGAN COUNTIES...

AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES  
VERY HEAVY RAIN HAS FALLEN OVER THE WARNED AREA OVER THE PAST 
SEVERAL HOURS. CALLS TO LOCAL OFFICIALS HAVE CONFIRMED SEVERAL ROAD 
CLOSURES INCLUDING COOPERTOWN ROAD AND LACK ROAD IN LOGAN COUNTY. A 
COUPLE OF STATE ROADS SOUTH OF THE BARREN AND GREEN RIVERS ARE ALSO 
CLOSED IN BUTLER COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  MORGANTOWN...

  IN ADDITION...YOUNGTOWN...WELCHS CREEK...COOPERTOWN...AND MONFORD 
ARE INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  MUD RIVER OVERFLOWS ONTO STATE HIGHWAY 1040.
  WATER OVERFLOWS A LOW LYING AREA AT THE INTERSECTION OF COOPERSTOWN
  AND INSCO ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3692 8704 3738 8657 3734 8647 3730 8646
      3718 8658 3718 8662 3714 8661 3686 8689

$$

SCHOETTMER
732 
WGUS73 KLMK 100755
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 AM CDT MON JUN 10 2013

KYC031-141-100805-
/O.EXP.KLMK.FF.W.0004.000000T0000Z-130610T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-BUTLER KY-
255 AM CDT MON JUN 10 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR BUTLER AND
NORTHERN LOGAN COUNTIES...

RAINFALL HAS CEASED ACROSS THE WARNING AREA...ALTHOUGH SOME ROADS 
REMAIN CLOSED OR HAVE WATER FLOWING OVER THEM. A FLOOD ADVISORY 
REMAINS IN EFFECT UNTIL 815 AM CDT...HOWEVER THE IMMINENT THREAT OF 
FLASH FLOODING IS OVER.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3692 8704 3738 8657 3734 8647 3730 8646
      3718 8658 3718 8662 3714 8661 3686 8689

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:10 PM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jun 9, 6:10 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT SUN JUN 09 2013

...Updated Aviation Discussion...
.FORECAST UPDATE...
Issued at 630 PM EDT Sun Jun 9 2013

With the passing of a weak pre-frontal trough across central
Kentucky earlier this afternoon, thunderstorms developed by early
afternoon across the Bluegrass and Lake Cumberland Regions. This
have almost all moved east, with just a few sprinkles or light
showers left northeast of Lexington.

Current, surface analysis shows our greatest instability lies west
of Interstate 65, especially west of Bowling Green, where dewpoints
still lie around 70.

For the rest of this evening, expect dry conditions along and east
of Interstate 65, with just some isolated to scattered thunderstorms
along a line from Owensboro to near Bowling Green. By late evening,
towards midnight, feel that convective coverage will increase
across our western counties as a trough approaches. Eventually,
shower and isolated thunderstorms will overspread central Kentucky
through the early morning hours, though in a weakening phase.

&&

.SHORT TERM (Now - Monday Night)...
Issued at 305 PM EDT Sun Jun 9 2013

Rather active short term period expected as an upper-level trough
approaches the region.  The trough is located across Iowa/Missouri
this afternoon, which has allowed southwest flow to ramp up across
the Ohio Valley.  Copious amounts of moisture (PWATs 1.6-1.9 inches)
continue to stream into the Ohio Valley via this southwest flow,
allowing isentropic ascent to set off showers and thunderstorms
mainly across southern/eastern KY.  As expected, these storms have
remained below severe limits due to marginal lapse rates aloft, no
focused surface convergence, and competing updrafts in a relatively
weakly sheared environment.  Therefore, expect brief gusty winds,
lightning, and heavy rainfall to continue to be the main threats for
the next hour or two as these storms push northeast.

There will likely be a general lull in the activity early this
evening as the main moisture transport pushes off to the northeast,
and the pre-frontal surface trough remains across eastern MO/western
KY.  Convection has developed ahead of the pre-frontal trough this
afternoon, but it too has remained below severe limits thus far due
to a general lack of instability.  This activity will push into the
LMK CWA late this evening into the overnight hours, continuing to
weaken as daytime instability wanes.  Therefore, expect nothing more
than some general showers and thunderstorms late this evening
through the overnight hours as this pre-frontal trough encounters
the moist airmass now in place across the Ohio Valley.  Some
questions remain on the coverage of the activity tonight, and am a
bit concerned pops are too high as some of the high-res guidance
shows this activity quickly falling apart as it enters central
KY/southern IN.  With the activity throughout the day today
convectively overturning the atmosphere and the position of the
pre-frontal trough lagging the main upper-forcing of the vertically
stacked low, am a bit concerned coverage may not be all that
widespread.  Thus, will keep pops tonight in the 60s and allow the
evening shift to evaluate if they will need to be brought higher.

Overnight convection will largely have an impact on the sensible
weather Monday afternoon.  The upper-level low center will slide
through the Ohio Valley, allowing a cold pocket aloft to overspread
the region.  The 09/12Z NAM depicts surface dewpoints about 3-5
degrees higher than the operational 09/12Z GFS, which develops much
more afternoon instability.  With flow becoming WSW tomorrow and the
pre-frontal trough sweeping out some low-level moisture, find it
hard to believe the upper 60s to 70s dewpoints given by the NAM.
Thus, will forecast dewpoints in the low to mid 60s which supports
MLCAPEs generally less than 1000 J/kg.  Additionally, some cloud
cover from the overnight convection could linger, limiting surface
heating through the early afternoon hours.  Nonetheless, southern KY
will be in the stronger flow aloft beneath the mid-level jet core,
which will support 0-6km shear of 40-50 knots.  If sunshine is
realized through the morning/early afternoon and dewpoints are
higher than expected, then a severe threat could materialize across
mainly southern KY.  However, given the above caveats and no evident
convergent surface boundary, think this threat is highly
conditional.  The main threats if a strong/severe storm could
materialize would be strong winds and marginally severe hail.

Otherwise, the showers and thunderstorms will come to an end by
Monday night.  Lows tonight will be in the mid to upper 60s.  Highs
tomorrow will climb into the mid and upper 70s, with lows falling
back into the lower 60s by Monday night.

.LONG TERM (Tuesday - Sunday)...
Issued at 250 PM EDT Sun Jun 9 2013

Tuesday through Thursday Night...

Latest model data continues to show fairly good agreement and
continuity during this portion of the forecast period.  Upper trough
axis will be exiting the region on Tuesday with mid-level ridging
and warming developing.  This upper level ridging and warming should
keep things relatively capped on Tuesday and into Wednesday so
precipitation chances look minimal based on the latest datasets.
Temperature trends in the models have gone a little warmer with the
latest guidance.  Highs Tuesday will likely top out in the 83-88
degree range with overnight lows in the upper 60s to around 70.
Highs for Tuesday look even warmer with afternoon readings topping
out 88 to 91 degrees.

By late Wednesday and early Thursday, the models continue to hint at
a possible MCS tracking across our region.  While the synoptic
scale solutions from the models are in good agreement, there
continues to be some timing issues with the vorticity maximum riding
around the top of the mid-level ridge to our west.  Despite the
timing differences, the probability of precipitation for Wed
Night/Thursday looks a little more likely, so have gone ahead and
bumped up PoPs a little more for that time frame...especially across
the northern half of the CWA.  Should an MCS develop and track
through the region, the main risk would be the potential for wind
damage.  Lows Wednesday night will be warm with lower 70s expected.
Highs Thursday will probably be a little cooler than Wednesday
afternoon with reading in the 81-86 degree range.  Lows Thursday
night should cool into the lower-middle 60s.

Friday through Sunday...

Upper level ridging is expected to build back across the region as
we head into Friday and later into the weekend.  Latest data
continues to show the ridge axis pushing a little further eastward
and orienting itself along or just west of the Mississippi river.
In this orientation, Friday and Saturday looks to be warm and dry
with highs in the mid-upper 80s on Friday and in the upper 80s to
around 90 by Saturday.  By Sunday, the guidance points to another
wave riding around the periphery of the ridge bringing another round
of storms to the region.  Timing differences within the guidance
preclude going any higher than a slight chance for Sunday which is
close to climatology for this time of the year.  Highs Sunday should
warm into the upper 80s.

&&

.AVIATION (00Z TAF Update)...
Issued at 710 PM EDT Sun Jun 9 2013

Vigorous upper low centered over Iowa will push into southern
Illinois by daybreak Monday. A pre-frontal line of convergence is
causing some storms west of BWG, that should weaken some before
making it there sometime between 2-4Z. 3km WRF indicates an
increasing line of showers with embedded storms moving into the
other sites late this evening/after midnight, followed by a period
of MVFR cigs. KBWG may go lower, depending on how much rain they get
with this line. Afterward, have less confidence in rain chances, but
with the upper low overhead and enough low-level moisture, could see
additional development at any time. Will fine-tune the forecast as
it gets closer in time.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........JSD
Short Term.......KJD
Long Term........MJ
Aviation.........RJS
Hazardous weather outlook, Jun 9, 10:40 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 PM EDT SUN JUN 9 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110345-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1140 PM EDT SUN JUN 9 2013 /1040 PM CDT SUN JUN 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LOCALLY HEAVY DOWNPOURS WILL CAUSE MINOR LOCAL FLOODING PROBLEMS
TONIGHT IN SPOTS WITH POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON AS AN UPPER LEVEL
SYSTEM MOVES OVERHEAD. A FEW STRONG STORMS WILL BE POSSIBLE MAINLY
ACROSS SOUTHERN KENTUCKY...WITH GUSTY WINDS IN EXCESS OF 50 MPH
AND HAIL UP TO NICKEL SIZE BEING THE MAIN THREATS.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS THROUGH THE OUTLOOK
AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THIS FEATURE
WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION.
SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND
EARLY THURSDAY WITH HEAVY RAINS...GUSTY WINDS AND LIGHTNING
BEING THE MAIN SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLOODING OVERNIGHT ARE WELCOME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 9, 8:21 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM CDT SUN JUN 9 2013

KYZ024-027-100150-
BRECKINRIDGE KY-GRAYSON KY-
821 PM CDT SUN JUN 9 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS WILL MOVE ACROSS SOUTHERN BRECKINRIDGE COUNTY...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF HARDINSBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MCQUADY AND MCDANIELS...
  KIRK AND CAVE SPRING...
  WESTVIEW AND SE REE...
  KINGSWOOD AND HARNED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3766 8662 3784 8637 3767 8628 3752 8652
      3762 8664 3765 8664
TIME...MOT...LOC 0120Z 229DEG 21KT 3765 8651

JSD
Special weather statement, Jun 9, 8:35 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM CDT SUN JUN 9 2013

KYZ061-070-071-100205-
BUTLER KY-LOGAN KY-WARREN KY-
835 PM CDT SUN JUN 9 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  CHANDLERS CHAPEL AND HOMER...
  GASPER...
  COSTELOW AND ANDERSON...
  DAVIS CROSSROADS AND TURNERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3717 8676 3707 8652 3679 8679 3688 8697
TIME...MOT...LOC 0135Z 218DEG 20KT 3693 8684

RJS
Special weather statement, Jun 9, 8:57 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM CDT SUN JUN 9 2013

KYZ024-027-028-100225-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-
857 PM CDT SUN JUN 9 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF LEITCHFIELD...AND MOVING
NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  HARDIN SPRINGS AND HUDSON...
  PIERCE MILL AND CONSTANTINE...
  DYER...
  VERTREES AND HOWE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3781 8617 3780 8615 3780 8612 3767 8595
      3742 8631 3756 8644
TIME...MOT...LOC 0157Z 228DEG 28KT 3758 8631

RJS
Special weather statement, Jun 9, 9:09 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM CDT SUN JUN 9 2013

KYZ070>072-100240-
LOGAN KY-SIMPSON KY-WARREN KY-
909 PM CDT SUN JUN 9 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 25
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  DENNIS...
  CHANDLERS CHAPEL...
  AUBURN...
  GASPER...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3705 8655 3685 8644 3672 8690 3688 8699
TIME...MOT...LOC 0210Z 247DEG 22KT 3684 8683

RJS
Special weather statement, Jun 9, 9:25 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 PM EDT SUN JUN 9 2013

KYZ025-028-100255-
HARDIN KY-MEADE KY-
1025 PM EDT SUN JUN 9 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
BRANDENBURG TO 12 MILES WEST OF ELIZABETHTOWN TO 13 MILES NORTHEAST
OF LEITCHFIELD...AND MOVING NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PERRYVILLE...
  HANSBROUGH AND STEPHENSBURG...
  VINE GROVE AND CECILIA...
  GRAHAMTON AND SAINT JOHN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3780 8615 3780 8616 3801 8597 3788 8587
      3771 8586 3756 8611 3757 8612 3756 8612
      3757 8613 3765 8614 3776 8618
TIME...MOT...LOC 0225Z 224DEG 25KT 3780 8613 3771 8607
          3760 8608

RJS
Special weather statement, Jun 9, 9:40 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 PM CDT SUN JUN 9 2013

KYZ027-061-062-070-071-100325-
BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-WARREN KY-
940 PM CDT SUN JUN 9 2013

...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 40 MPH WINDS WILL MOVE NORTHEAST ACROSS
WARREN...BUTLER...AND INTO WESTERN EDMONSON COUNTIES...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MORGANTOWN TO 11 MILES EAST OF RUSSELLVILLE...AND MOVING NORTHEAST AT
30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PLUM SPRINGS...
  DELAFIELD...
  CRESTMOOR...
  BOWLING GREEN...
  HORSEMILL AND JETSON...
  VINEYARD AND LEE...
  BIG REEDY AND DECKER...
  SUNFISH AND NASH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF HEAVY RAIN WILL DEVELOP. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3682 8678 3738 8664 3740 8661 3750 8661
      3745 8616 3701 8635
TIME...MOT...LOC 0239Z 238DEG 27KT 3719 8655 3688 8666

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:00 PM CDTSpecial Weather StatementLMKOhio30 min
Jun 9, 7:04 PM CDTSpecial Weather StatementLMKLogan46 min
Jun 9, 7:17 PM CDTSpecial Weather StatementLMKOhio18 min
Jun 9, 7:41 PM CDTSpecial Weather StatementLMKOhio29 min
Jun 9, 7:50 PM CDTSpecial Weather StatementLMKButler, Logan45 min
Jun 9, 8:21 PM CDTSpecial Weather StatementLMKBreckinridge29 min
Jun 9, 8:35 PM CDTSpecial Weather StatementLMKLogan30 min
Jun 9, 8:57 PM CDTSpecial Weather StatementLMKGrayson28 min
Jun 9, 9:09 PM CDTSpecial Weather StatementLMKLogan31 min
Jun 9, 9:25 PM CDTSpecial Weather StatementLMKHardin30 min
Jun 9, 9:26 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Logan, Warren11 hr
Jun 9, 9:40 PM CDTSpecial Weather StatementLMKButler, Grayson, Warren45 min
Jun 10, 12:55 PM CDTSpecial Weather StatementLMKCumberland, Monroe45 min
Jun 10, 1:26 PM CDTSpecial Weather StatementLMKLogan, Simpson29 min
Jun 10, 1:32 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell28 min
Jun 10, 1:50 PM CDTTornado WarningLMKLogan, Simpson30 min
Jun 10, 1:58 PM CDTSpecial Weather StatementLMKClinton32 min
Jun 10, 2:05 PM CDTTornado WarningLMKAllen, Simpson35 min
Jun 10, 2:40 PM CDTSevere Thunderstorm WarningLMKAllen30 min
Jun 10, 2:51 PM CDTTornado WarningLMKButler19 min
Jun 10, 3:00 PM CDTSevere Thunderstorm WarningLMKHart30 min
Jun 10, 3:04 PM CDTSpecial Weather StatementLMKGrayson46 min
Jun 10, 3:09 PM CDTSpecial Weather StatementLMKButler31 min
Jun 10, 3:14 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 10, 3:22 PM CDTSpecial Weather StatementLMKButler43 min
Jun 10, 3:26 PM CDTSpecial Weather StatementLMKMonroe44 min
Jun 10, 3:32 PM CDTSpecial Weather StatementLMKGreen, Hart28 min
Jun 10, 3:54 PM CDTSpecial Weather StatementLMKClinton, Cumberland46 min
Jun 10, 3:59 PM CDTSpecial Weather StatementLMKEdmonson46 min
Jun 10, 4:01 PM CDTSpecial Weather StatementLMKGreen, Taylor44 min
Jun 10, 4:03 PM CDTSpecial Weather StatementLMKGrayson42 min
Jun 10, 4:17 PM CDTTornado WarningLMKAdair, Green, Taylor28 min
Jun 10, 4:40 PM CDTTornado WarningLMKAdair, Casey, Russell, Taylor30 min
Jun 10, 5:06 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell29 min
Jun 10, 5:24 PM CDTSpecial Weather StatementLMKBarren, Monroe31 min
Jun 10, 5:55 PM CDTSpecial Weather StatementLMKCumberland30 min
Jun 10, 6:25 PM CDTSpecial Weather StatementLMKMarion30 min
Jun 10, 6:42 PM CDTSpecial Weather StatementLMKCumberland28 min
Jun 10, 6:50 PM CDTSpecial Weather StatementLMKMadison30 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.